# SDR 95ZZZX4191

- Difficulty date: July 15, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N3590N
- Make and model: Piper PA-31-350
- Aircraft serial: 318052148
- Engine: Lyc LTIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12967
- Condition: Worn Out
- Location: Nr 1
- Stage of operation: NR
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

OIL BLOWN OVERBOARD IN-FLIGHT (APPROX 3 QUARTS LOW).  RESEARCH FOUND THE NR 1 CYLINDER LOW ON COMPRESSION.  THE CYLINDER WAS FOUND WORN OUT AT THE UPPER ONE-THIRD AREA.  CHROME PLATING IS WORN THROUGH.  BOTH COMPRESSION RINGS WERE FOUND DESTROYED, SHATTERED INTO SEVERAL PIECES.  SUBMITTER RECOMMENDS NOT ALLOWING CHROMED CYLINDER TO BE PUT ON AIRCRAFT ENGINES AS A WAY TO PREVENT PROBLEMS LIKE THIS.
